Q. Why am I getting headache during sex?

Answered by
Dr. Parth Singh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 25, 2016 and last reviewed on: May 14, 2020

Hi doctor,

I am getting headaches during sex. Also, the pain peaks at orgasms. Please help.

 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

Dr. Parth Singh

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

  • Headaches at peak of sex or after sex is usually associated with medicines used for erectile dysfunction like Viagra (Sildenafil).
  • Sometimes, pain at orgasm can occur without any significant disorder due to sudden change in the hemodynamics of blood supply to various organs during and after orgasm.

For further information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Thank you doctor,

I am a 46 year old male. I am not taking any medicine as you said. This is the second time I have experienced this. Severe headache, particularly at the lower back side of head and neck. It starts and increases with the sexual excitement and peaks at ejaculation. It also continues for 20 to 30 minutes after sex. What should I do? Can you suggest any medicine or physiotherapy for this? Please guide.

Dr. Parth Singh

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome back to icliniq.com.

  • I think you might be suffering from a rare disorder known as coital cephalgia or sexual headache.
  • It is caused due to contraction of facial, neck and upper back muscles during the peak of sexual excitement and orgasm.
  • Although, it is a benign disorder with no complications, it can be disturbing the couple.
  • I recommend you to get a contrast enhanced CT scan done to rule out any other significant intracranial lesion.
  • You will be benefitted by taking tablet Inderal-LA (Propranolol) 40 mg and tablet Indocap (Indomethacin) 25 mg, both in the evening. Consult your specialist doctor, discuss with him and take the medicine with consent.

For further doubts consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to know the reason for my big toe pain?

Query: Hi doctor, I have been suffering lately from pain in my big toe joint. It is very severe that I could not sleep two nights when I ran out of painkillers. I thought it might be a gout attack. Because I do have gout. Though my uric acid levels are mostly high, I do not really watch what I eat. My tr...  Read Full »

What causes mood swings and feeling of depression?

Query: Hello doctor,I would appreciate if you can help me out. I am taking Propranolol 120 mg. I restarted after a short period of stopping it without the doctor's advice which was wrong of me could be just the side effects cause I feel low-high, low-high, basically, my mood keeps changing. What causes moo...  Read Full »

Can I take Propranolol and Adderall together?

Query: Hi doctor, Is it safe to take both Adderall and Propranolol? I have ADHD and I am taking Adderall. I have been asked to speak about my career, but I get paralyzing stage fear every time I speak in front of a crowd. A psychiatrist prescribed me Propranolol, but this does not seem like a safe combin...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.